Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

AIDS-Related CancersAIDS-Related Cancers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


declining CD4s with chemotherapy
Mar 2, 2001

Dr's, While the VL is undetectable does Lymphoma cause the CD4's to decline? My friend had lymphoma a year ago and started with CD4s of 80 and came through chemo and they went up to 280, they've recently dropped to below 2200 and his doc says it could be back. I thought if you came out fine and returned to health it wouldn't come back if the VL was undetectable?

Response from Dr. Dezube

Although I can't necessarily answer your question since your wrote that CD4s dropped below 2200 (is this a typographical error on your part?), I will address the issue of CD4 counts and chemo, as this is an important issue. The type of chemotherapy, which is given to lymphoma patients, does typically suppress CD4 counts. The good news is that once the course of chemotherapy is completed, the CD4 counts will rise.

So how do we follow patients on anti-retroviral therapy, who are also receiving chemotherapy? What we do is we follow viral loads. In a patient, who is receiving chemotherapy, if (s)he is on a good anti-retroviral regimen, the viral load should fall even if the CD4 count does not rise.


Previous
prevention for neutropenia and possible infections
Next
Thanks for your web site!

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement